MAUDE Adverse Event Report: O&M HALYARD, INC KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48IN X 48IN; STERILIZATION PRODUCTS

O&M HALYARD, INC KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48IN X 48IN; STERILIZATION PRODUCTS
Model Number 34145
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is available for evaluation but has not been returned yet at the time of this report.A follow-up report will be provided upon conclusion of investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.
 
Event or Problem Description
Hip replacement procedure was scheduled for patient on (b)(6) 2024.Clinician was unable to perform procedure at scheduled time because holes were found in the sterilization wrap covering surgical tray.Patient was not impacted other than annoyed by having to reschedule procedure.The patient was not sedated at the time of discovery.The complaint site indicated the holes were not noted prior to wrapping instrument tray in cssd.The trays had been stored by them for a week prior to case.O&m sales rep is conducting training with the site on best practices for managing sterilization trays to minimize risk of causing holes in wrap.
 
Additional Manufacturer Narrative
Sample was not available for evaluation.A dhr (device history record) review was conducted.There were fabric checks completed, no issues were documented.All visual checks were passing.The customer indicated there were no holes observed before or after wrapping in cssd.The trays that had been stored were placed and stored correctly.They also stated there were no holes or defects before sending them to procedure room for the scheduled operation.Owens and minor will provide site with additional education on best practices for handling of sterilized procedure trays.We were unable to identify a root cause, quality records indicate the material met specifications.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an o&m halyard, inc.Product is defective or has caused serious injury.

Brand Name
KIMGUARD ONE-STEP QUICK CHECK STERILIZATION WRAP KC 400 48IN X 48IN
Common Device Name
STERILIZATION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC
1 edison drive
alpharetta GA 30005
Manufacturer (Section G)
HALYARD NORTH CAROLINA, LLC
389 clyde fitzgerald road
linwood NC 27299
Manufacturer Contact
nichole early
1 edison drive
alpharetta, GA 30005
8287820529
MDR Report Key19094107
Report Number1054380-2024-00003
Device Sequence Number12598696
Product Code FRG
UDI-Device Identifier30680651341458
UDI-Public30680651341458
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K214007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number34145
Device Catalogue Number34145
Device Lot NumberLT32980000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown